Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
feeling fat!
An_241258 posted:
I am wondering if its normal to have the 'fat' feeling, even when it isnt PMS?
I started taking vitex chaste-berry about 2 yrs back (for irregular periods) and while my periods didnt really become regular, i noticed the acne as well as the fat feeling went.

Since stopping the vitex (about 8 weeks back), i got a period and beforehand suffered really sore breasts, huge distended stomach. I thought the fat feeling would go away, but now i just feel 'fat' constantly.

ive read that you shouldnt take vitex for long, even though i was on it for 2 yrs, with only a couple month breaks in there.

Ive weighed myself and it fluctuates between 127 and 130 pounds (1 kg), i'm quite slim for my height and thats been my weight for a long time. I'm 28 and Im tired of feeling 'fat'! Any ideas?
Jane Harrison Hohner, RN, RNP responded:
Dear An: Usually the "feeling fat" symptom right before menstruation has been attributed to either mild fluid retention and/or slowed gut motility (due to luteal phase progesterone). As far as I am aware chasteberry/Vitex does not work as a diuretic/water pill nor does it increase gut activity.

Alas, I have not bee able to find studies which might give you a more "for sure" answer. Here is description of the most often cited side effects:

annony01 replied to Jane Harrison Hohner, RN, RNP's response:
Thanks for your answer Jane, maybe it is just coincidence and nothing to do with the vitex.
Could warmer weather contribute to some fluid retention? I just feel constantly full, and clothes are too snug, even though they fit the same as they usually do. It's uncomfortable!
Jane Harrison Hohner, RN, RNP replied to annony01's response:
Dear annony: With warmer weather, blood vessels can dilate to help release excess body heat. This, plus standing can increase swelling, especially to the lower limbs. Increased salt intake can prompt overall fluid retention. Increased activity can "get blood moving" which can decrease edema.

As you can note, most of this refers to extremities not abdominal bloating. In my clinical experience, abdominal bloating is more often caused by fluid shifts in the gut and slowed gut motility/constipation. If your symptoms persist you may want to have an abdominal exam from your GYN or clinic.


Helpful Tips

extended period
I have had a period for almost three weeks. The first week was normal with a lot of cramping. The second week was like when you are almost ... More
Was this Helpful?
53 of 103 found this helpful

Helpful Resources

Be the first to post a Resource!

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.